MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.
 
Event or Problem Description
On (b)(6) 2022, during the implanting procedure of a carbomedics standard aortic mechanical heart valve, a5-019, the damage of the valve sewing rings ¿ slit was noted which resulted in failure of the sutures of the valve and which threatened the life of the patient.Thereafter, a new valve was implanted in the patient.Based on the medical judgement received, at the beginning of the operation, no unusual thing was noticed with the valve.The problem was noted during the procedure, when the stitches were placed in the sewing ring, so tears are caused during the passage of the stitches through the sewing ring.Then, it was decided to use another valve and procedure was performed successfully and the patient was released from the hospital.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer.During the visual inspection performed after the formalin treatment, the distortion between the holder and the device and the tension on the green threads between the holder and the fabric of the cuff are clear.The holder appears partially outside the device itself reasonably due to an overload applied on the holder tip and the prosthesis.The visual inspection conducted by means of the microscope, was focused principally to ''slit'' observed on the cuff, but also to the alteration detected on the tip of the holder.The mentioned slit on the cuff is due to the separation of two portion of the cuff that by design are joined by a stitching line which appears interrupted.Further enlargements, documenting the morphology of each end, clearly show that the thread has been cut.It is not possible to identify with certainty the cause of this clean cut, but it is reasonable to relate it to the use of surgical instruments (i.E., scissors or scalpels) or, more likely, the use of sharp needles.With regard to the partial exit of the holder from the valve, it can be highlighted that several imprints have been identified both inside and outside the tip of the holder.These traces are undoubtedly attributable to the use of surgical instruments (i.E., klemmer pliers, hemostatic forceps etc.), but the reason why it was necessary to apply such a force as to favor their displacement remains unclear.Nonetheless, it can be considered irrelevant to the root cause of the alteration claimed and observed on the cuff.Based on the analysis performed, the reported event cannot be explained by any factor intrinsic in the involved device.The inspections performed on the returned valve confirmed the absence of manufacturing defects.The separation of the two portions of fabric is due to the interruption of the stitching line which, by design, unites them.The morphology of both ends of the thread is clearly related to a clean cut.As such, the most probable cause of this cut can be reasonably related to the use of surgical instruments or, more likely, the use of sharp needles.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key15642901
Report Number3005687633-2022-00140
Device Sequence Number12232897
Product Code LWQ
UDI-Device Identifier08022057012609
UDI-Public(01)08022057012609(240)A5-019(17)250925
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/25/2025
Device Model NumberCPHV
Device Catalogue NumberA5-019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown